Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Apr 19, 2016, 7:37 PM CDT for Harvey County, Sedgwick County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2016, 7:37 PM CDT (00:37 UTC)
- Expired
- Apr 19, 2016, 8:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Wichita, KS
Counties Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 11 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS83 KICT 200037 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 737 PM CDT TUE APR 19 2016 KSZ067-068-083-092-200115- SEDGWICK KS-HARVEY KS-SUMNER KS-RENO KS- 737 PM CDT TUE APR 19 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... EAST CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 815 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BURRTON TO 7 MILES SOUTH OF CLEARWATER...AND MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL AMOUNT TO AROUND ONE INCH WILL BE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... WICHITA...HAYSVILLE...VALLEY CENTER...GODDARD...HESSTON...MAIZE... CLEARWATER...HALSTEAD...SEDGWICK...COLWICH...CONWAY SPRINGS...BURRTON... GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...VIOLA...EISENHOWER NATIONAL AIRPORT...WEST WICHITA AND RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. && LAT...LON 3736 9763 3812 9779 3815 9743 3737 9733 TIME...MOT...LOC 0031Z 267DEG 8KT 3811 9765 3739 9749 $$ DARMOFAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Apr 19, 7:13 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 19, 7:13 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT TUE APR 19 2016 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 319 PM CDT TUE APR 19 2016 FORECAST HIGHLIGHTS THE NEXT 7-10 DAYS FOCUS AROUND WIDESPREAD SHOWERS/THUNDERSTORMS THIS EVENING AND TONIGHT...WITH A WARMING TREND STARTING FRIDAY...AND INCREASING CHANCES FOR THUNDERSTORMS SUNDAY INTO NEXT WEEK. SHORTWAVE ENERGY CURRENTLY ROTATING THROUGH THE BASE OF A PARENT UPPER LOW CENTERED OVER NORTHEAST COLORADO WILL APPROACH THE REGION FROM THE SOUTHWEST THE NEXT 12 HOURS...RESULTING IN A BAND OF WIDESPREAD/NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING NORTHEAST ACROSS THE AREA FROM EARLY THIS EVENING INTO THE OVERNIGHT HOURS. THE NEGATIVE TILT OF THE EJECTING SHORTWAVE WILL SUPPORT IMPRESSIVE QG FORCING AND FRONTOGENESIS...ALONG WITH MODEST 850-600MB MOISTURE TRANSPORT AND WARM ADVECTION. ALL THESE FACTORS...ALONG WITH THE SUPPORT OF VARIOUS SHORT AND MEDIUM RANGE GUIDANCE...SHOULD RESULT IN WIDESPREAD ONE-HALF INCH RAIN AMOUNTS...WITH LOCALLY HIGHER TOTALS LIKELY. THE LACK OF APPRECIABLE INSTABILITY ALONG WITH THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD KEEP WIDESPREAD FLOODING RAINS AT BAY...ALTHOUGH MODEST RISES ON AREA RIVERS AND STREAMS ARE LIKELY GIVEN RECENT RAINS...ALONG WITH LOCALIZED MINOR LOW-LAND FLOODING. FURTHERMORE...SEVERE WEATHER CHANCES ARE LOW...ALTHOUGH CANNOT RULE OUT SMALL HAIL AND GUSTY WINDS WITH THE STRONGEST ACTIVITY...ESPECIALLY THIS EVENING OVER SOUTH-CENTRAL KS WHERE SUN HAS BEEN A BIT MORE PREVALENT TODAY. AS THE PARENT UPPER LOW FINALLY MOVES EAST OVER MID AMERICA...CANNOT RULE OUT A FEW ISOLATED HIT-OR-MISS SHOWERS/THUNDERSTORMS WEDNESDAY NIGHT AREAWIDE...SHIFTING INTO SOUTHEAST KS FOR THURSDAY. FIVE-STAR WEATHER DAY EXPECTED FRIDAY...WITH SUNNY SKIES...LIGHT WINDS AND FORECAST HIGHS IN THE MID 70S...DUE TO THE PRESENCE OF THE SURFACE AND UPPER RIDGES. ADDITIONALLY...WITH LIGHT WINDS AND CLEAR SKIES AMIDST MOIST SOILS...COULD BE LOOKING AT AREAS OF FOG THURSDAY NIGHT INTO EARLY FRIDAY...BUT FOR NOW WILL KEEP OUT OF THE FORECAST. ADK .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 319 PM CDT TUE APR 19 2016 WHILE EXACT DETAILS REMAIN FAR FROM CERTAIN...MEDIUM RANGE CONSENSUS SUPPORTS AN OVERALL PATTERN CHANGE THIS WEEKEND INTO NEXT WEEK...WITH THE DEVELOPMENT OF A MEAN WESTERN CONUS LONGWAVE TROUGH. THIS PATTERN WILL SUPPORT ABOVE NORMAL TEMPERATURES IN THE 70S AND 80S ALONG WITH STOUT/GUSTY SOUTH WINDS. FURTHERMORE...THE PERSISTENT SOUTHERLY FLOW WILL SUPPORT INCREASING GULF MOISTURE AND ASSOCIATED INSTABILITY. WHILE CONFIDENCE IS LOW SURROUNDING THE TIMING AND AMPLITUDE OF VARIOUS EJECTING SHORTWAVES ACROSS MID-AMERICA...THE OVERALL SYNOPTIC PATTERN WILL SUPPORT AN INCREASING POTENTIAL FOR THUNDERSTORMS SOMETIME SUNDAY EVENING INTO NEXT WEEK. STAY TUNED. ADK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 630 PM CDT TUE APR 19 2016 NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVENING RESULTING IN WIDESPREAD MVFR CIGS/VISIBILITIES IN LIGHT TO MODERATE RAIN. AS THE RAIN SHIFTS EAST/NORTHEAST OF THE AREA LATE TONIGHT...CIGS MAY COME LOWER TO IFR AT TIMES BEFORE MIXING OUT IN THE 13-15Z TIMEFRAME ON WED. NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF A WEAK COLD FRONT ALTHOUGH SPEEDS ARE EXPECTED TO REMAIN AROUND 10 KNOTS OR LESS. && .FIRE WEATHER... ISSUED AT 319 PM CDT TUE APR 19 2016 RECENT WIDESPREAD HEAVY RAINS IN CONCERT WITH TONIGHT'S EXPECTED RAINFALL ALONG WITH WIDESPREAD GREEN UP CURRENTLY TAKING PLACE...THINKING FIRE WEATHER CONCERNS WILL BE MINIMAL THE NEXT SEVERAL DAYS. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 49 71 49 73 / 90 10 20 10 HUTCHINSON 49 70 46 72 / 90 20 20 10 NEWTON 48 70 47 71 / 90 20 20 10 ELDORADO 52 70 49 72 / 90 20 20 10 WINFIELD-KWLD 51 72 50 73 / 90 10 20 20 RUSSELL 45 67 44 72 / 90 20 20 10 GREAT BEND 44 68 44 71 / 90 20 20 10 SALINA 49 68 47 73 / 90 30 20 10 MCPHERSON 48 69 46 72 / 90 20 20 10 COFFEYVILLE 55 72 51 73 / 90 20 20 20 CHANUTE 55 71 49 72 / 90 30 20 20 IOLA 55 71 49 72 / 90 30 20 20 PARSONS-KPPF 55 72 50 73 / 90 20 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ADK LONG TERM...ADK AVIATION...MWM FIRE WEATHER...ADK
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 435 PM CDT TUE APR 19 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 435 PM CDT TUE APR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... EAST CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AREAS OF SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA EARLY THIS EVENING AND OVERNIGHT. BRIEF HEAVY DOWNPOURS AND GUSTY WINDS COULD ACCOMPANY THE STRONGEST ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW ISOLATED HIT-OR-MISS SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION WEDNESDAY THROUGH THURSDAY. STRONG OR SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE FROM SUNDAY EVENING INTO NEXT WEEK. WHILE THE OVERALL PATTERN WILL SUPPORT THE POTENTIAL FOR A HANDFUL OF STRONG TO AT LEAST MARGINALLY SEVERE THUNDERSTORMS...DETAILS ON TIMING AND AREAL EXTENT REMAIN UNCLEAR AT THIS TIME. PLEASE STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Apr 19, 7:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 737 PM CDT TUE APR 19 2016 KSZ067-068-083-092-200115- SEDGWICK KS-HARVEY KS-SUMNER KS-RENO KS- 737 PM CDT TUE APR 19 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS... NORTH CENTRAL SUMNER COUNTY IN SOUTH CENTRAL KANSAS... EAST CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 815 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BURRTON TO 7 MILES SOUTH OF CLEARWATER...AND MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG WITH LOCALLY HEAVY RAINFALL. RAINFALL AMOUNT TO AROUND ONE INCH WILL BE POSSIBLE. * LOCATIONS IMPACTED INCLUDE... WICHITA...HAYSVILLE...VALLEY CENTER...GODDARD...HESSTON...MAIZE... CLEARWATER...HALSTEAD...SEDGWICK...COLWICH...CONWAY SPRINGS...BURRTON... GARDEN PLAIN...MOUNT HOPE...ANDALE...BENTLEY...VIOLA...EISENHOWER NATIONAL AIRPORT...WEST WICHITA AND RIVERDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. && LAT...LON 3736 9763 3812 9779 3815 9743 3737 9733 TIME...MOT...LOC 0031Z 267DEG 8KT 3811 9765 3739 9749 DARMOFAL
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:22 PM CDT | Areal Flood Warning | ICT | Reno, Sedgwick, Sumner | 2 hr |
| Apr 19, 8:45 PM CDT | Special Weather Statement | ICT | Ellsworth | 45 min |
| Apr 19, 9:40 PM CDT | Special Weather Statement | ICT | Butler | 50 min |
| Apr 19, 9:44 PM CDT | Special Weather Statement | ICT | Ellsworth | 46 min |
| Apr 19, 10:24 PM CDT | Special Weather Statement | ICT | Butler | 21 min |
| Apr 20, 6:51 PM CDT | Special Weather Statement | ICT | Rice | 24 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.